Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 2:35 PM CST for Carroll County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 2:35 PM CST (20:35 UTC)
- Expired
- Mar 9, 2006, 3:05 PM CST
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 092035 SVRTSA ARC015-092130- /O.NEW.KTSA.SV.W.0041.060309T2035Z-060309T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 235 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 330 PM CST * AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF RUDD...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUDD... BERRYVILLE...OSAGE...GRANDVIEW...RULE...URBANETTE...GREEN FOREST... CARROLLTON...OAK GROVE AND ALPENA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3643 9383 3616 9358 3614 9329 3650 9331 $$
1 follow-up statement
000 WWUS54 KTSA 092105 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 305 PM CST THU MAR 9 2006 ARC015-092115- /O.CAN.KTSA.SV.W.0041.000000T0000Z-060309T2130Z/ CARROLL AR- 305 PM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3643 9383 3616 9358 3614 9329 3650 9331 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:34 PM CST, 1 minute earlier.
Area forecast discussion, Mar 9, 2:34 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 234 PM CST THU MAR 9 2006 .DISCUSSION... COLD CORE UPPER SYSTEM MOVING ACROSS THE AREA TODAY RESULTED IN ANOTHER ROUND OF SEVERE STORMS THIS AFTERNOON. WITH ASSOCIATED STEEP LAPSE RATES...MULTIPLE REPORTS OF HAIL THIS AFTERNOON WITHIN AXIS OF MODERATE/STRONGEST INSTABILITY. BELIEVE WE SHOULD BE ABLE TO CANCEL WATCH OVER THE AREA BY AROUND FORECAST TIME AS STORMS EXIT THE AREA...BUT WILL BE A LAST MINUTE DECISION. OTHERWISE...CONCERN FOR LATER TONIGHT AS SYSTEM EXITS MAY BE POTENTIAL FOR SOME FOG DEVELOPING AS CLEARING OCCURS. ON SATURDAY SOUTHERLY WINDS RETURN AND WILL BE BACK TO FIRE WEATHER CONCERNS DESPITE THE RAINS OF THE PAST 24 HOURS. DID HAVE A NICE SWATH OF 1-2 INCH RAINS FROM AROUND THE MLC AREA OFF INTO WEST CENTRAL ARKANSAS...BUT HARDLY A DROUGHT BUSTER FOR THE AREA WITH MOST LOCATIONS RECEIVING MUCH LESS. CONSIDERED A FIRE WEATHER WATCH FOR TOMORROW...BUT FEEL WE SHOULD FALL A LITTLE SHORT IN REACHING RED FLAG CRITERIA. WILL STILL NEED TO MONITOR THOUGH...ESPECIALLY IN THE SOUTHERN AND WESTERN AREAS WHERE HUMIDITIES WILL BE THE LOWEST...TEMPS WILL LIKELY BE THE HIGHEST...AND RETURNING SOUTHERLY WINDS WILL BE THE STRONGEST. WILL LIKELY NEED AT LEAST A FIRE DANGER STATEMENT OVER PARTS OF THE AREA. WITH THE PASSAGE OF THIS EVENING UPPER SYSTEM...AREA WILL QUICKLY TRANSITION BACK TO SOUTHWESTERLY FLOW ALOFT. CURRENTLY HAVE SOME LOW POPS ACROSS THE AREA BEGINNING LATER IN THE DAY ON SATURDAY...RUNNING ON THROUGH SUNDAY AND MONDAY AS MODELS TRANSITION WESTERN TROUGH OUT INTO THE PLAINS. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FORECAST BEYOND THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 74 53 75 / 10 10 10 10 FSM 42 78 53 77 / 10 10 10 20 MLC 42 77 56 77 / 10 10 10 10 BVO 35 72 44 75 / 10 10 10 10 FYV 36 71 54 73 / 10 10 10 20 BYV 38 65 55 74 / 10 10 10 20 MKO 40 74 53 77 / 10 10 10 10 MIO 37 68 49 74 / 10 10 10 10 F10 40 75 53 77 / 10 10 10 10 HHW 47 80 60 76 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Mar 9, 12:50 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CST THU MAR 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CST THU MAR 9 2006 ...LARGE HAIL POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EAST OF A SILOAM SPRINGS TO MCALESTER LINE. ONSET...ONGOING...ENDING BY MID EVENING. AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST OKLAHOMA...AND WILL LIKELY EXPAND INTO NORTHWEST ARKANSAS THROUGH THE AFTERNOON. LARGE HAIL IS POSSIBLE WITH THESE THUNDERSTORMS...WITH UP TO GOLFBALL SIZE LIKELY. THESE STORMS WILL LIKELY BEGIN TO WEAKEN SOON AFTER SUNSET...WITH AN ASSOCIATED DECREASE IN THE SEVERE WEATHER RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS EAST CENTRAL OKLAHOMA...AND NORTHWEST ARKANSAS THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS INCREASE. THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 9, 1:21 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL SALLISAW 35.46N 94.79W
03/09/2006 E0.75 INCH SEQUOYAH OK AMATEUR RADIO
COVERING THE GROUND IN SALLISAW
&&
MEBLocal storm report, Mar 9, 1:30 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 1 SE ROLAND 35.41N 94.50W
03/09/2006 E0.75 INCH SEQUOYAH OK AMATEUR RADIO
3/4 INCH HAIL REPORTED FROM ROLAND TO NEAR MOFFETT
&&
MEBLocal storm report, Mar 9, 1:38 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL ROLAND 35.42N 94.51W
03/09/2006 E1.00 INCH SEQUOYAH OK EMERGENCY MNGR
JUST NORTH OF ROLAND
&&
MEBLocal storm report, Mar 9, 2:06 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 4 N ALMA 35.54N 94.22W
03/09/2006 CRAWFORD AR EMERGENCY MNGR
ROOF REPORTED OFF BUILDING ON HWY 71 4 MILES NORTH OF
I-40
&&
MEBLocal storm report, Mar 9, 2:13 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG DYER 35.49N 94.14W
03/09/2006 CRAWFORD AR PUBLIC
BUILDINGS REPORTED DAMAGED BY WIND NEAR DYER AND KIBLER
IN CRAWFORD COUNTY
&&
MEBSpecial weather statement, Mar 9, 2:21 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CST THU MAR 9 2006
ARZ002-092100-
CARROLL AR-
221 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 221 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF EUREKA SPRINGS...MOVING EAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...CABANAL...COIN...
URBANETTE AND GRANDVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
| Mar 8, 9:05 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 39 min |
| Mar 9, 1:52 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 73 min |
| Mar 9, 2:32 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 58 min |
| Mar 9, 4:34 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 34 min |
| Mar 9, 4:56 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 31 min |
| Mar 9, 1:30 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 60 min |
| Mar 9, 1:50 PM CST | Severe Thunderstorm Warning | TSA | Washington | 55 min |
| Mar 9, 1:51 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 36 min |
| Mar 9, 2:01 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Mar 9, 2:04 PM CST | Severe Thunderstorm Warning | TSA | Madison | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.